Format

Send to

Choose Destination
BMJ Case Rep. 2017 May 3;2017. pii: bcr-2016-218273. doi: 10.1136/bcr-2016-218273.

Atrioventricular block: an unusual complication of Graves' disease.

Author information

1
Department of Congenital Heart Disease, Evelina London Children's Hospital, London, UK.
2
Division of Imaging Sciences and Biomedical Engineering, King's College London, London, UK.
3
Department of Paediatric Endocrinology, Evelina London Children's Hospital, London, UK.
4
Evelina London Children's Hospital, London, UK.

Abstract

We report the case of a 10-year-old girl treated with atenolol and carbimazole for tachycardia and hypertension associated with Graves' disease who developed symptomatic 2:1 heart block. 2:1 heart block resolved following cessation of atenolol, reduction in carbimazole dose and treatment of suspected tonsillitis. First-degree atrioventricular block persisted, but gradually normalised following improvement in thyroid status.

KEYWORDS:

Arrhythmias; Paediatrics (drugs and medicines); Thyroid disease

PMID:
28473357
PMCID:
PMC5747622
DOI:
10.1136/bcr-2016-218273
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center